Alert archive / California / Flash Flood Warnings in 2011

Flash Flood Warning 18, NWS Los Angeles, CA

September 10, 2011Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Sep 10, 2011, 5:04 PM PDT for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2011, 5:04 PM PDT (00:04 UTC)
Expired
Sep 10, 2011, 8:00 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WGUS56 KLOX 110004
FFWLOX
CAC037-110300-
/O.NEW.KLOX.FF.W.0018.110911T0004Z-110911T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
504 PM PDT SAT SEP 10 2011

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED AND EXPANDED
A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 800 PM PDT

* AT 450 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE EASTERN PORTION OF THE
  ANTELOPE VALLEY AND THE ADJACENT FOOTHILLS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LOS
  ANGELES...LLANO...AND LARGO VISTA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3459 11794 3479 11804 3480 11798 3462 11776
      3449 11771 3440 11772 3440 11774 3449 11784

$$

HALL
2 follow-up statements
316 
WGUS76 KLOX 110125
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
625 PM PDT SAT SEP 10 2011

CAC037-110300-
/O.CON.KLOX.FF.W.0018.000000T0000Z-110911T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
625 PM PDT SAT SEP 10 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR 
NORTHEASTERN LOS ANGELES COUNTY...

AT 613 PM PDT...NUMEROUS REPORTS FROM LOCAL LAW ENFORCEMENT 
OFFICIALS...TRAINED WEATHER SPOTTERS...AND THE MEDIA ARE REPORTING 
FLOODING OCCURRING OVER THE WARNED AREA. LOCAL REPORTS INDICATE 
THAT SEVERAL INTERSECTIONS...ROADWAYS...AND WASHES ARE FLOODED. 
SEVERAL MOTORISTS ON AREA ROADWAYS ARE STRANDED ACROSS THE AREA IN 
SEVERAL FEET MUD AND WATER. FIVE WASHOUTS OF THE ROADWAY HAVE 
OCCURRED ON AVENUE O AND 120TH EAST AND 170TH EAST. ADDITIONAL 
FLOODING HAS BEEN REPORTED ON PALMDALE AND LAKE LOS ANGELES AVENUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3459 11794 3479 11804 3480 11798 3462 11776
      3449 11771 3440 11772 3440 11774 3449 11784

$$

HALL
317 
WGUS76 KLOX 110259
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
759 PM PDT SAT SEP 10 2011

CAC037-110306-
/O.EXP.KLOX.FF.W.0018.000000T0000Z-110911T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
759 PM PDT SAT SEP 10 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR NORTHEASTERN
LOS ANGELES COUNTY...

THERE WILL CONTINUE TO BE THUNDERSTORMS ACROSS THE ANTELOPE VALLEY 
THIS EVENING. HOWEVER THESE STORMS SHOULD BE LESS INTENSE. THERE 
WILL CONTINUE TO BE LOCAL FLOODING ACROSS PORTIONS OF THE ANTELOPE 
VALLEY.  

LAT...LON 3459 11794 3479 11804 3480 11798 3462 11776
      3449 11771 3440 11772 3440 11774 3449 11784

$$

KAPLAN/DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:45 PM PDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 10, 1:45 PM PDT, 3 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT SAT SEP 10 2011

.SYNOPSIS...

A LOW PRESSURE SYSTEM OVERHEAD WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH EARLY NEXT WEEK. TEMPERATURES WILL REMAIN
BELOW SEASONAL NORMALS THROUGH SUNDAY...WITH A SLIGHT WARMING TREND
MONDAY AND TUESDAY.

&&

.SHORT TERM (TODAY-TUE)...OUR UPPER LOW HAS BROUGHT US SOME ACTIVITY
TODAY BUT FOR THE MOST PART IT'S BEEN PRETTY BENIGN. A COUPLE OF
STORMS RAMPED UP TO SEVERE LEVELS ON RADAR BUT OTHERWISE THE BULK OF
THE STORMS HAVE BEEN WEAK WITH SOME SMALL HAIL AND BRIEF HEAVY RAIN.
LOTS OF LIGHTNING THOUGH AND STILL A HIGH CONCERN FOR FIRE STARTS.
PWATS ARE AROUND 1.5 INCHES WHICH IS CONSIDERABLY HIGHER THAN MODELS
HAD PROJECTED YESTERDAY, BUT STILL HAVING A HARD TIME GETTING ANY
LONG LASTING MODERATE TO HEAVY RAIN AT THE GROUND. WILL CONTINUE TO
HIGHLIGHT THESE CONCERNS IN THE FIRE WEATHER FORECAST BUT NOT ISSUE
ANY WATCHES OR WARNINGS AT THIS TIME.

WAS TEMPTED TO DROP THE FLASH FLOOD WATCH GIVEN THE LACK OF SLOW
MOVING RAIN PRODUCING STORMS SO FAR BUT WITH THE AFTERNOON HEATING
THERE'S A SMALL CHANCE ONE OR TWO COULD DEVELOP. THE BIGGER CONCERN
WITH THESE STORMS IS FOR LARGE HAIL, GUSTY WINDS, AND FREQUENT
LIGHTNING.

MODELS KEEP THE UPPER LOW PRETTY MUCH IN PLACE THROUGH TUESDAY
MORNING. THEY DO SHOW SLIGHTLY DRIER AIR ROTATING IN FROM THE SOUTH,
BUT NOT SUPER CONFIDENT THIS WILL HAPPEN, AND EVEN IF IT DOES THE
AIR MASS WILL STILL BE UNSTABLE ENOUGH TO POSSIBLY GENERATE AN
ISOLATED STORM OR TWO JUST ABOUT ANYWHERE. SO FOR NOW THE FORECAST
THROUGH TUESDAY HAS BEEN BROAD-BRUSHED WITH 15-20 POPS (SLIGHTLY
HIGHER TODAY GIVEN THE CURRENT ACTIVITY). IF THE UPPER LOW ENDS UP
TRACKING FURTHER OFFSHORE OR EAST THEN THESE POPS WILL BE OVERDONE,
BUT NEITHER THE NAM NOR GFS ARE SHOWING THIS HAPPENING.

MARINE LYR HAS REMAINED MOSTLY IN TACT DESPITE THE CONVECTION SO
I'VE LEFT THE NIGHT/MORNING LOW CLOUD WORDING IN PLACE THE NEXT FEW
OVERNIGHT PERIODS. MODERATE ONSHORE FLOW DURING THE AFTERNOON WILL
KEEP CLOUDS HUGGING THE BEACHES THROUGH THE DAY. AS A RESULT, HIGHS
WILL REMAIN GENERALLY BELOW SEASONAL NORMALS THROUGH SUNDAY. SOME
WARMING IS EXPECTED FOR MONDAY AND TUESDAY AS GRADIENTS WEAKEN.

.LONG TERM (WED-SAT)...THIS TROF WILL FINALLY BE EXITING THE AREA
LATE TUESDAY INTO WEDNESDAY, ONLY TO BE FOLLOWED BY ANOTHER BY LATE
FRIDAY INTO SATURDAY. SO POSSIBLY SOME MINOR WARMING LATE IN THE
WEEK BEFORE COOLING RETURNS FOR THE WEEKEND.

&&

.AVIATION...10/1830Z

2500 FOOT MARINE LAYER DRIVEN BY A LARGE EDDY IS INTERACTING WITH A
HIGHLY CONVECTIVE ENVIRONMENT TO PRODUCE CONTINUED LOW CONFIDENCE IN
CURRENT TAFS. COASTAL SITES WILL SEE ONLY PERIODIC CLEARING NEAR
STRONGER THUNDERSTORM CELLS...SUCH AS NEAR KSMX...BUT THE MARINE
LAYER WILL LIKELY REFORM AS IT IS WIDESPREAD ACROSS THE WATERS AND
NEAR-COASTAL AREAS. THE COASTS AND VLYS HAVE A 20 PERCENT CHANCE OF
ADDITIONAL TSTMS TODAY AND THE MTNS AND INTERIOR AREAS ARE EXPECTED
TO HAVE CONTINUED SCATTERED THUNDERSTORMS THROUGH THE TAF PERIOD.

KLAX...LOW CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF A TSTM
THIS AFTERNOON AND EVENING WHICH WOULD PRODUCE A 30 PERCENT CHANCE
OR BETTER OF CLEARING THE MARINE LAYER. THERE IS A 20 PERCENT CHANCE
OF IFR CIGS OVERNIGHT.

KBUR...FAIR CONFIDENCE IN TAF. A 20 PERCENT CHANCE OF A TSTM THIS
AFTERNOON AND EVENING. 30 PERCENT CHANCE OF MARINE LAYER CLOUDS
RETURNING +/- 2 HOURS OF TAF TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH (SEE LAXFFALOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION...SMITH
SYNOPSIS...WOFFORD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 10, 6:00 AM PDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT SEP 10 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-111300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT SEP 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE COASTS AND
VALLEYS TODAY AND THIS EVENING AND THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE INTERIOR. THERE IS THE POSSIBILITY OF FLASH
FLOODING TODAY ACROSS THE INTERIOR.

* FLASH FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR
  DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE INTERIOR EACH
AFTERNOON AND EVENING ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Special weather statement, Sep 10, 12:10 PM PDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1210 PM PDT SAT SEP 10 2011

CAZ045-054-088-547-101945-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-LOS
ANGELES COUNTY SAN FERNANDO VALLEY CA-SANTA CLARITA VALLEY CA-VENTURA
COUNTY COASTAL VALLEYS CA-
1210 PM PDT SAT SEP 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VENTURA AND WESTERN
LOS ANGELES COUNTIES UNTIL 1245 PM PDT...

AT 1206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VAN NUYS...OR 8 MILES SOUTHWEST OF LAKE
VIEW TERRACE...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. MINOR FLOODING OF LOW-LYING AREAS OR PONDING ON
AREA ROADWAYS IS POSSIBLE IN SOME LOCATIONS.

* LOCATIONS IMPACTED INCLUDE...
   SAN FERNANDO...
   RESEDA...
   WOODLAND HILLS...
   CHATSWORTH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3424 11880 3442 11859 3424 11835 3414 11845
TIME...MOT...LOC 1909Z 122DEG 13KT 3420 11848

HALL
Special weather statement, Sep 10, 12:15 PM PDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1215 PM PDT SAT SEP 10 2011

CAZ040-041-045-046-547-101945-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-LOS
ANGELES COUNTY SAN FERNANDO VALLEY CA-SANTA MONICA MOUNTAINS
RECREATIONAL AREA CA-VENTURA COUNTY COAST CA-VENTURA COUNTY COASTAL
VALLEYS CA-
1215 PM PDT SAT SEP 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VENTURA AND EXTREME
WESTERN LOS ANGELES COUNTIES UNTIL 1245 PM PDT...

AT 1211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF THOUSAND OAKS...MOVING
NORTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. MINOR FLOODING OF LOW-LYING AREAS OR PONDING ON
AREA ROADWAYS IS POSSIBLE IN SOME LOCATIONS.

* LOCATIONS IMPACTED INCLUDE...
   POINT MUGU AND CAMARILLO...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3400 11881 3403 11885 3404 11897 3409 11909
      3409 11912 3409 11914 3411 11917 3428 11904
      3410 11873
TIME...MOT...LOC 1914Z 118DEG 16KT 3407 11889

HALL
Special weather statement, Sep 10, 12:45 PM PDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1245 PM PDT SAT SEP 10 2011

CAZ040-041-044-045-102015-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-VENTURA
COUNTY COAST CA-VENTURA COUNTY COASTAL VALLEYS CA-VENTURA COUNTY
INTERIOR VALLEYS CA-
1245 PM PDT SAT SEP 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VENTURA AND EXTREME
SOUTHWESTERN LOS ANGELES COUNTIES UNTIL 115 PM PDT...

AT 1237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR POINT MUGU...OR 6 MILES SOUTHEAST OF
OXNARD...OR 11 MILES SOUTHEAST OF VENTURA...MOVING WEST-NORTHWEST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. LATEST SPOTTER REPORTS FROM THE MALBU AREA
INDICATE DIME SIZE HAIL OCCURRING WITH THIS STORM. MINOR FLOODING OF
LOW-LYING AREAS AND PONDING OF WATER ON AREA ROADWAYS ARE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   CAMARILLO...
   PORT HUENEME...
   OXNARD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3404 11897 3409 11909 3409 11914 3413 11918
      3414 11922 3420 11926 3426 11928 3427 11931
      3435 11925 3416 11889
TIME...MOT...LOC 1942Z 110DEG 17KT 3410 11904

HALL
Special weather statement, Sep 10, 12:49 PM PDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1249 PM PDT SAT SEP 10 2011

CAZ040-044-045-053-102015-
VENTURA COUNTY COAST CA-VENTURA COUNTY COASTAL VALLEYS CA-VENTURA
COUNTY INTERIOR VALLEYS CA-VENTURA COUNTY MOUNTAINS CA-
1249 PM PDT SAT SEP 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VENTURA COUNTY UNTIL 115
PM PDT...

AT 1246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SIMI VALLEY...OR 7 MILES EAST OF
MOORPARK...MOVING WEST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. MINOR FLOODING OF LOW-LYING AREAS OR PONDING ON
AREA ROADWAYS IS POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   MOORPARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3421 11911 3446 11900 3433 11867 3423 11873
TIME...MOT...LOC 1948Z 100DEG 20KT 3428 11876

HALL
Special weather statement, Sep 10, 1:45 PM PDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
145 PM PDT SAT SEP 10 2011

CAZ054-059-102115-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA
MONICA RANGE CA-
145 PM PDT SAT SEP 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOS ANGELES COUNTY UNTIL
215 PM PDT...

AT 138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF ACTON...MOVING NORTHWEST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSBILE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. MINOR FLOODING OF LOW-LYING AREAS AND
ARROYOS...OR PONDING OF WATERS ON ARE ROADWAYS IS POSSIBLE WITH THIS
STORM.

* LOCATIONS IMPACTED INCLUDE...
  QUARTZ HILL...
  THREE POINTS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3463 11843 3477 11828 3456 11804 3443 11813
TIME...MOT...LOC 2042Z 133DEG 10KT 3455 11820

HALL
Local storm report, Sep 10, 4:35 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
435 PM PDT SAT SEP 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HAIL             4 WNW MALIBU            34.06N 118.74W
09/10/2011  M0.50 INCH       LOS ANGELES        CA   TRAINED SPOTTER

            DIME SIZE HAIL NEAR YERBA BUENA RD NEAR VENTURA AND LOS
            ANGELES COUNTIES LINES.

0233 PM     FLASH FLOOD      5 ENE ACTON             34.50N 118.10W
09/10/2011                   LOS ANGELES        CA   LAW ENFORCEMENT

            TWO TO THREE FEET OF MUD AND WATER ACROSS HIGHWAY 14 NEAR
            SOLEDAD MOUNTAIN PASS AND SIERRA HIGHWAY. SEVERAL CARS
            TRAPPED IN FLOODING.

0343 PM     FLASH FLOOD      2 SSW LAKE LOS ANGELES  34.59N 117.84W
09/10/2011                   LOS ANGELES        CA   TRAINED SPOTTER

            STREETS...CREEKS...AND WASHES FLOODED.

0409 PM     HAIL             2 SSW LAKE LOS ANGELES  34.59N 117.84W
09/10/2011  M0.50 INCH       LOS ANGELES        CA   TRAINED SPOTTER

0430 PM     HAIL             N LAKE LOS ANGELES      34.61N 117.83W
09/10/2011  M1.25 INCH       LOS ANGELES        CA   STORM CHASER

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 5:23 PM PDTSevere Thunderstorm WarningLOXLos Angeles28 min
Sep 10, 5:42 PM PDTSpecial Weather StatementLOXVentura63 min
Sep 10, 7:36 PM PDTSpecial Weather StatementLOX54 min
Sep 10, 8:21 PM PDTSpecial Weather StatementLOXSanta Barbara54 min

Nearby

Flash Flood Warnings in California, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.